Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jun 18, 2011, 6:13 PM MDT for Greeley County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 6:13 PM MDT (00:13 UTC)
- Expired
- Jun 18, 2011, 7:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
County Greeley County, KS
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
087
WWUS83 KGLD 190013
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT SAT JUN 18 2011
KSZ041-190115-
GREELEY-
613 PM MDT SAT JUN 18 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF HORACE...MOVING SOUTHEAST AT 25
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3836 10205 3860 10204 3844 10156 3826 10174
3826 10188
TIME...MOT...LOC 0013Z 306DEG 23KT 3847 10201
$$
THEDEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 18, 5:04 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 18, 5:04 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 504 PM MDT SAT JUN 18 2011 .DISCUSSION... 200 PM MDT SAT JUN 18 2011 ANOTHER BATCH OF THUNDERSTORMS CURRENTLY ACROSS FAR EASTERN COLORADO WILL ROLL THROUGH MUCH OF THE AREA THROUGH EARLY EVENING AS YET ANOTHER WEATHER DISTURBANCE MOVES THROUGH. FOR SUNDAY TEMPERATURES TO RETURN ABOVE NORMAL WITH 85-90 IN FAR EASTERN COLORADO...90-100 EAST OF THE BORDER AS DRYLINE PUSHES NORTHEAST ON GUSTY SOUTHWEST WINDS AT THE SFC. BETTER MOISTURE AND INSTABILITY FAVOR AREAS GENERALLY NORTH OF INTERSTATE 70 FOR AFTERNOON SHOWERS AND THUNDERSTORMS. AS A COLD FRONT AND UPPER TROUGH ADVANCE EAST SUNDAY NIGHT SHOWER AND THUNDERSTORM ACTIVITY WILL SLOWLY INCREASE ACROSS FAR EASTERN COLORADO AND ADJACENT COUNTIES IN SOUTHWEST NEBRASKA AND WESTERN KANSAS. VERY WARM 700MB TEMPS WILL LIMIT/CAP ANYTHING FURTHER EAST. MUCH COOLER TEMPERATURES ON MONDAY UNDERNEATH THE UPPER LOW WITH HIGHS AROUND 70 EXCEPT LOW 80S FROM HILL CITY TO TRIBUNE. NORTHWEST WINDS IN THE BREEZY TO WINDY CATEGORY. POST FRONTAL WRAPAROUND SHOWERS AND THUNDERSTORM COVERAGE EXPECTED TO INCREASE DURING THE DAY DECREASING FROM WEST TO EAST MONDAY NIGHT. ON TUESDAY UPPER LOW SLOWLY LIFTS NORTHEAST BUT THE AREA WELL WITHIN ITS INFLUENCE AS 850 TEMPS SHOW ONLY A SLIGHT RISE. WILL AIM FOR HIGHS IN THE 70S EXCEPT 80S FROM HILL CITY TO TRIBUNE. FOR THE EXTENDED PERIODS WEDNESDAY THROUGH SATURDAY...UPPER RIDGE BUILDS INTO THE AREA FROM THE SOUTHWEST ALLOWING HIGH TEMPERATURES TO REBOUND ABOVE NORMAL BY THURSDAY WITH NO PRECIPITATION EXPECTED. FOR FRIDAY AND SATURDAY UPPER RIDGE SQUASHED SLIGHTLY SOUTHWARD AS UPPER TROUGH ENTERS THE PACIFIC NORTHWEST. TEMPERATURES IN THE MID 80S TO LOW 90S EACH DAY WITH LITTLE CHANCE OF PRECIPITATION. 007 && .AVIATION... 504 PM MDT SAT JUN 18 2011 FOR THE OOZ TAFS...THUNDERSTORMS HAVE DEVELOPED AND CURRENTLY OCCURRING OVER KGLD...WITH MORE THUNDERSTORMS MOVING SOUTHWARD FROM SOUTHWESTERN NEBRASKA TOWARD KMCK. HAVE STARTED KGLD TAF WITH TSRA AND HAVE IT AT KMCK STARTING AT 02Z-06Z. VFR CONDS OTHERWISE UNLESS THUNDERSTORM IS OVER STATION. WINDS WILL BE ON THE LIGHT SIDE TILL 15Z WHEN WINDS ARE EXPECTED TO INCREASE AND BECOME GUSTY. BAS && .FIRE WEATHER... 200 PM MDT SAT JUN 18 2011 AREAS ALONG AND SOUTH OF THE INTERSTATE WILL HAVE MIN RH OF 20 PERCENT OR LESS SUNDAY AFTERNOON WITH TRIBUNE AND LEOTI AREAS CLOSER TO 10 PERCENT. GUSTY SOUTHWEST WINDS ARE EXPECTED WHICH WOULD LIKELY CREATE HAZARDOUS FIRE WEATHER CONDITIONS. HOWEVER...WITH RECENT RAINFALL THE LAST NIGHT OR TWO AND MORE POSSIBLE TONIGHT WILL HOLD OFF ON ANY FIRE WEATHER HIGHLITES. 007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 18, 11:00 AM MDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SAT JUN 18 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1100 AM MDT SAT JUN 18 2011 /1200 PM CDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE TRI-STATE AREA. STORMS WILL DEVELOP IN EASTERN COLORADO DURING THE AFTERNOON AND MOVE EAST INTO KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE AREA SUNDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA NEARLY EVERY DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 18, 5:12 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 W KIT CARSON 38.76N 102.89W
06/18/2011 E0.88 INCH CHEYENNE CO TRAINED SPOTTER
&&
024Local storm report, Jun 18, 5:23 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 8 S CHEYENNE WELLS 38.70N 102.35W
06/18/2011 E75 MPH CHEYENNE CO TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL FALLING ALSO
&&
BASLocal storm report, Jun 18, 5:38 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 9 SE KIT CARSON 38.67N 102.68W
06/18/2011 CHEYENNE CO STORM CHASER
POWER POLE SNAPPED OFF AT BASE
&&
024Special weather statement, Jun 18, 5:39 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT SAT JUN 18 2011
KSZ002-014-028-190015-
LOGAN-RAWLINS-THOMAS-
639 PM CDT SAT JUN 18 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...RAWLINS
COUNTY IN NORTHWEST KANSAS AND LOGAN COUNTY IN WEST CENTRAL KANSAS...
AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
LEVANT TO 8 MILES SOUTHEAST OF LEVANT TO WINONA...MOVING EAST AT 20
MPH.
PENNY TO NICKEL SIZE HAIL...TORRENTIAL RAINFALL DRAMATICALLY
REDUCING VISIBILITIES AND WINDS TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3961 10079 3929 10077 3902 10084 3902 10129
3928 10124 3960 10126
TIME...MOT...LOC 2339Z 268DEG 19KT 3956 10114 3928 10111
3904 10120
BULLERSpecial weather statement, Jun 18, 5:54 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM CDT SAT JUN 18 2011
KSZ028-029-190030-
GOVE-LOGAN-
654 PM CDT SAT JUN 18 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELL SPRINGS...MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3884 10134 3902 10114 3902 10056 3870 10080
3869 10089
TIME...MOT...LOC 2354Z 284DEG 30KT 3889 10106
BULLERSpecial weather statement, Jun 18, 6:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT SAT JUN 18 2011
KSZ041-190115-
GREELEY-
613 PM MDT SAT JUN 18 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF HORACE...MOVING SOUTHEAST AT 25
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3836 10205 3860 10204 3844 10156 3826 10174
3826 10188
TIME...MOT...LOC 0013Z 306DEG 23KT 3847 10201
THEDEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:19 PM MDT | Special Weather Statement | GLD | Sheridan | 41 min |
| Jun 18, 6:29 PM MDT | Special Weather Statement | GLD | Gove | 46 min |
| Jun 18, 6:32 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Logan, Sheridan | 58 min |
| Jun 18, 6:42 PM MDT | Special Weather Statement | GLD | Wichita | 33 min |
| Jun 18, 6:46 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 59 min |
| Jun 18, 6:48 PM MDT | Tornado Warning | GLD | Gove | 42 min |
| Jun 18, 8:28 PM MDT | Special Weather Statement | GLD | Wallace | 32 min |
| Jun 18, 6:57 PM MDT | Special Weather Statement | GLD | Cheyenne | 48 min |
| Jun 18, 7:40 PM MDT | Special Weather Statement | GLD | Cheyenne | 50 min |
| Jun 19, 5:19 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
| Jun 19, 5:50 PM MDT | Tornado Warning | GLD | Yuma | 39 min |
| Jun 19, 4:47 PM MDT | Special Weather Statement | GLD | Dundy, Hitchcock, Red Willow | 28 min |
| Jun 19, 4:59 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 45 min |
| Jun 19, 5:04 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 56 min |
| Jun 19, 5:24 PM MDT | Tornado Warning | GLD | Dundy | 66 min |
| Jun 19, 5:39 PM MDT | Tornado Warning | GLD | Dundy, Hitchcock | 66 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.